MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the stent remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to a jagtome rx 44 and an epic biliary stent that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2022 that a jagtome rx 44 and two epic biliary endoscopic stents were used to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with bilateral stenting procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, an epic biliary stent was successfully implanted over a non bsc guidewire.A second epic bliary stent was deployed over a jagwire guidewire.However, the jagwire guidewire was unable to be removed from the patient as it was stuck inside the deployed stent in the bile duct.The physician tried multiple attempts to remove the guidewire endoscopically with rat tooth forceps, biopsy forceps, and a hurricane rx to dilate the bile duct.However, all attempts were unsuccessful.The guidewire remained stuck and was coming out of the patient's mouth so the patient remained in the hospital and was referred to a surgeon.An open surgery was performed and the guidewire was cut in the duodenum.The surgeon manually pushed the guidewire up into the liver which then dislodged the guidewire from the epic stent.The guidewire was then pulled to remove it from the bile duct and patient.The stent remains implanted.The patient's condition at the conclusion of the surgery was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13544231
Report Number3005099803-2022-00691
Device Sequence Number17412090
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM00572300
Device Catalogue Number7230
Device Lot Number0028378137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown